Alert archive / Virginia / Tornado Warnings in 2024
Tornado Warning 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Sep 25, 2024, 8:51 PM EDT for 4 counties in Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2024, 8:51 PM EDT (00:51 UTC)
- Expired
- Sep 25, 2024, 9:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bland County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted.
708
WFUS51 KRNK 260051
TORRNK
VAC021-173-185-197-260130-
/O.NEW.KRNK.TO.W.0028.240926T0051Z-240926T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
851 PM EDT Wed Sep 25 2024
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Northeastern Smyth County in southwestern Virginia...
Southeastern Tazewell County in southwestern Virginia...
Southwestern Bland County in southwestern Virginia...
Northwestern Wythe County in southwestern Virginia...
* Until 930 PM EDT.
* At 851 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Atkins, or over Mount Rogers National Recreation
Area, moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rural Retreat...
Ceres...
Mount Rogers National Recreation Area...
Burkes Garden...
Nebo...
Marion Wytheville...
and Atkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3678 8133 3682 8150 3710 8143 3715 8126
3703 8118
TIME...MOT...LOC 0051Z 200DEG 27KT 3685 8140
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
162 follow-up statements
583
WWUS51 KRNK 260107
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
907 PM EDT Wed Sep 25 2024
VAC021-173-185-197-260130-
/O.CON.KRNK.TO.W.0028.000000T0000Z-240926T0130Z/
Smyth VA-Tazewell VA-Bland VA-Wythe VA-
907 PM EDT Wed Sep 25 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHEASTERN SMYTH...EAST CENTRAL TAZEWELL...SOUTHWESTERN BLAND AND
NORTHWESTERN WYTHE COUNTIES...
At 906 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Marion Wytheville, or near Ceres, moving north at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ceres...
Burkes Garden...
and Marion Wytheville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3688 8134 3691 8142 3710 8143 3715 8126
3703 8118
TIME...MOT...LOC 0106Z 200DEG 25KT 3695 8135
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SH519
WWUS51 KRNK 260128
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
928 PM EDT Wed Sep 25 2024
VAC021-173-185-197-260137-
/O.EXP.KRNK.TO.W.0028.000000T0000Z-240926T0130Z/
Smyth VA-Tazewell VA-Bland VA-Wythe VA-
928 PM EDT Wed Sep 25 2024
...THE TORNADO WARNING FOR
NORTHEASTERN SMYTH...EAST CENTRAL TAZEWELL...SOUTHWESTERN BLAND AND
NORTHWESTERN WYTHE COUNTIES WILL EXPIRE AT 930 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3688 8134 3691 8142 3710 8143 3715 8126
3703 8118
TIME...MOT...LOC 0127Z 200DEG 27KT 3710 8128
$$
16What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Sep 25, 4:02 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 25, 4:02 PM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
402 PM EDT Wed Sep 25 2024
.SYNOPSIS...
Rounds of scattered showers and thunderstorms will continue across
the area tonight and Thursday with the rainfall resulting in
increasingly saturated soils. Then Thursday night and Friday
moderate to heavy rain around Hurricane Helene will greatly enhance
the threat of flooding in the mountains and foothills. Over the
weekend the remnants of the tropical system will be trapped over
the Tennessee Valley with a lower probability and coverage of
showers.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 300 PM EDT Wednesday...
Key message:
- Marginal threat of severe thunderstorms in the mountains this
afternoon and evening
- No change to the Flood Watch at this time
Very slow improvement in the retreat of the stratus today, resulting
in the best instability from Greenbrier County WV to Tazewell
County VA and across southern Virginia into northern into northern
North Carolina. Hi-Res and convective allowing models show isolated
to scattered thunderstorms, mainly after 5PM ahead of the persistent
line of storms southern West Virginia into eastern Tennessee. a
second cluster of showers and thunderstorms will develop and move
across the mountains and foothills overnight. More showers and
thunderstorms are expected on Thursday. No change to the Flood Watch
is planned at this time.
With the moist airmass and surface dew points in the 60s,
temperatures will stay mild overnight. Highs on Thursday will be
held in check due to the clouds and precipitation.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 220 PM EDT Tuesday...
Key Messages:
1: Outer bands of Hurricane Helene will cause showers as early as
Thursday
2: Heaviest rainfall will be Friday morning
On Thursday night we will be well within the reach of Helene's outer
bands, as she is a storm with a large radius. Friday morning will be
when Helene's center makes its closest pass to southwest VA. Friday
morning will be the time period in which the heaviest rain falls,
though parts of the Blue Ridge and High Country of NC may have
already received upwards of 1-2" from Thursday and during the
overnight period. This will pre-saturate the ground before the
highest intensity rainfall rates. This situation is a clear set up
for flash flooding, and it will have to be a closely monitored
event. Additionally, winds will be their strongest Friday morning as
well with winds gusting around 50 MPH along ridges in the High
Country and southwest VA, 35-45 MPH in other parts of the mountain
region. The Piedmont will be less impacted, gusting up to 25 MPH.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 230 AM EDT Wednesday...
Key Messages:
1) Tropical airmass remains through Saturday.
2) Cooler weather arrives Sunday behind a cold front.
3) Low rain chances are possible each day through the middle of
next week.
As Tropical Storm Helene begins to dissipate over the
Appalachian mountains early on Saturday, remnant moisture and
breezy conditions will remain across the area. Rain chances
decrease significantly on Saturday but remain possible. High
temperatures will be in the 70s, with eastern piedmont locations
around 80. For Sunday, surface high pressure over New England
will begin to wedge back into the RNK CWA, pushing drier and
cooler air southward. Residual moisture from Helene will
continue to ride over top of this wedge, leading to light
showers and cloudy conditions continuing into early next week.
Due to the cloud cover and high pressure wedge, temperatures
are expected to remain below normal beginning on Sunday. Highs
will be in the 60s and 70s, with lows in the 50s to around 60
degrees through midweek. Winds also remain slightly elevated due
to the wedge. There is some model disagreement with where the
remnant low and associated moisture will go early next week. The
Ensemble Situational Awareness Table continues to keep
precipitable water values around 1.5 inches for early next week.
Due to this, PoPs are kept modest through the forecast period,
with showers possible each day.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 345 PM EDT Wednesday...
LIFR/IFR ceilings were north of a KROA to KLYH line. More
instability, along with showers and thunderstorms extended from
southern West Virginia, into eastern Tennesse. This band may
impact KLWB and KBLF through the forecast period.
Scattered thunderstorms east of this line will develop between
21Z/5PM and 00Z/8PM with that timing from Hi-Res and convective
allowing models. Another clusters of showers and thunderstorms
will cross the mountains and foothills overnight.
Ceilings will lower back down to IFR/LIFR overnight with little
improvement through the end of the TAF forecast period.
Average confidence in ceiling, visibility, and wind.
EXTENDED AVIATION OUTLOOK...
Widespread moderate to heavy showers and isolated thunderstorms
will cover the mountains and foothills with light rainfall
amounts in the piedmont on Thursday night and Friday. Wind
speeds will increase in the mountains. Gusts of 25 to 45 kts are
likely at the higher elevations. Wind gusts at local TAF sites
will remain at or below 40 knots.
Moderate in flight conditions and diminishing winds are
expected Saturday through Monday. A chance of light showers will
continue around the remnants of Helene.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Thursday evening for VAZ007-009-015.
NC...Flood Watch through Thursday evening for NCZ001-002-018-019.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...VFJ
LONG TERM...RCS
AVIATION...AMSHazardous weather outlook, Sep 25, 4:11 PM EDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 411 PM EDT Wed Sep 25 2024 NCZ003-020-VAZ010>014-016>020-022>024-032>035-WVZ042>044-507-508- 261015- Surry-Yadkin-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 411 PM EDT Wed Sep 25 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a marginal risk of severe thunderstorms this afternoon and tonight. The primary risk is damaging wind and hail, with a secondary risk of an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain associated with Hurricane Helene could result in areas of flooding on Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004>006-VAZ043>047-058-059-261015- Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 411 PM EDT Wed Sep 25 2024 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain associated with Hurricane Helene could result in isolated flooding on Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-019-VAZ007-009-015-261015- Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Grayson- 411 PM EDT Wed Sep 25 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a marginal risk of severe thunderstorms this afternoon and tonight. The primary risk is damaging wind and hail, with a secondary risk of an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heavy rain associated with Hurricane Helene will likely result in widespread flooding on Thursday through Friday. Wind gusts at higher elevations could reach 35 to 45 mph on Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday night and Friday.
In the hours before
Local storm report, Sep 25, 7:22 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
722 PM EDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tstm Wnd Dmg 1 NW Blowing Rock 36.14N 81.69W
09/25/2024 Watauga NC Public
Two trees blown onto roadway and blocked it.
Time is estimated from radar. Public report
relayed by broadcast media.
&&
JCBLocal storm report, Sep 25, 7:30 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
730 PM EDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM Tornado 1 N Blowing Rock 36.14N 81.67W
09/25/2024 Watauga NC Trained Spotter
Video sent in by a trained spotter showed a
rotating funnel and a wall cloud, as well as
a transformer blowing in the distance. Time
estimated from radar.
&&
JCBSpecial weather statement, Sep 25, 7:39 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
739 PM EDT Wed Sep 25 2024
VAZ007-010-WVZ042-260015-
Tazewell VA-Bland VA-Mercer WV-
739 PM EDT Wed Sep 25 2024
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN TAZEWELL...CENTRAL BLAND AND SOUTHWESTERN MERCER
COUNTIES THROUGH 815 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suiter, or near Burkes Garden, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bluefield...
Burkes Garden...
Pocahontas...
Bramwell...
Ceres...
Clear Fork...
and Pinnacle Rock State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3732 8139 3732 8137 3735 8126 3731 8114
3708 8120 3709 8135
TIME...MOT...LOC 2339Z 184DEG 20KT 3713 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
16Special weather statement, Sep 25, 7:56 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
756 PM EDT Wed Sep 25 2024
NCZ003>005-VAZ032-033-043-044-260030-
Stokes NC-Rockingham NC-Surry NC-Henry VA-Franklin VA-Patrick VA-
Pittsylvania VA-
756 PM EDT Wed Sep 25 2024
...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN SURRY...STOKES...NORTHWESTERN ROCKINGHAM...WESTERN
PITTSYLVANIA...HENRY...PATRICK AND SOUTHEASTERN FRANKLIN COUNTIES AND
THE CITY OF MARTINSVILLE THROUGH 830 PM EDT...
At 756 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sago to near King. Movement was northwest
at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Martinsville...
Rocky Mount...
Flat Rock...
Mayodan...
Madison...
Pilot Mountain...
and Walnut Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 8036 3652 8059 3715 7967 3709 7961
3708 7962 3705 7960 3704 7955 3678 7937
3626 8019
TIME...MOT...LOC 2356Z 145DEG 12KT 3691 7956 3632 8034
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHSpecial weather statement, Sep 25, 8:24 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
824 PM EDT Wed Sep 25 2024
VAZ009-015-260100-
Grayson VA-Smyth VA-
824 PM EDT Wed Sep 25 2024
...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN SMYTH AND SOUTHWESTERN GRAYSON COUNTIES THROUGH 900 PM
EDT...
At 823 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troutdale, or near Sugar Grove, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marion...
Sugar Grove...
Mount Rogers National Recreation Area...
Troutdale...
Rugby...
Atkins...
and Mount Rogers Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3660 8143 3666 8158 3686 8153 3687 8138
3679 8131
TIME...MOT...LOC 0023Z 202DEG 21KT 3669 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
16Local storm report, Sep 25, 8:27 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
827 PM EDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Dmg 2 WSW Phenix 37.07N 78.79W
09/21/2024 Charlotte VA Trained Spotter
Tree down at the intersection of Patrick
Henry Highway and SR 617/Old Well Road.
&&
SHHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:15 PM EDT | Flash Flood Warning | RNK | Bland, Tazewell, Wythe | 6 hr |
| Sep 25, 8:24 PM EDT | Special Weather Statement | RNK | Smyth | 36 min |
| Sep 25, 8:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Patrick and 3 more | 45 min |
| Sep 25, 8:47 PM EDT | Flash Flood Warning | RNK | Bland, Grayson, Smyth, Tazewell | 5 hr |
| Sep 25, 8:58 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 47 min |
| Sep 25, 9:09 PM EDT | Tornado Warning | RNK | Appomattox | 36 min |
| Sep 25, 9:17 PM EDT | Flash Flood Warning | RNK | Appomattox, Buckingham | 5 hr |
| Sep 25, 9:44 PM EDT | Tornado Warning | RNK | Charlotte | 31 min |
| Sep 25, 9:47 PM EDT | Special Weather Statement | RNK | Buckingham | 28 min |
| Sep 25, 10:28 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Sep 25, 10:55 PM EDT | Flash Flood Warning | RNK | Bedford, Campbell | 4 hr |
| Sep 25, 11:11 PM EDT | Flash Flood Warning | RNK | Bedford | 3 hr |
| Sep 25, 11:15 PM EDT | Flash Flood Warning | RNK | Amherst, Campbell, City of Lynchburg | 3 hr |
| Sep 25, 11:31 PM EDT | Flash Flood Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 4 hr |
| Sep 25, 11:51 PM EDT | Tornado Warning | RNK | Amherst, Bedford, City of Lynchburg | 9 min |
| Sep 26, 12:22 AM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 23 min |
| Sep 26, 12:38 AM EDT | Flash Flood Warning | RNK | Alleghany, Craig, Giles | 3 hr |
| Sep 26, 1:55 AM EDT | Areal Flood Warning | RNK | Bland, Tazewell, Wythe | 6 hr |
| Sep 26, 1:58 AM EDT | Areal Flood Warning | RNK | Bland, Grayson, Smyth, Tazewell | 6 hr |
| Sep 26, 2:02 AM EDT | Areal Flood Warning | RNK | Appomattox, Buckingham | 6 hr |
| Sep 26, 2:36 AM EDT | Areal Flood Warning | RNK | Bedford | 6 hr |
| Sep 26, 2:37 AM EDT | Areal Flood Warning | RNK | Bedford, Campbell | 6 hr |
| Sep 26, 3:17 AM EDT | Areal Flood Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 5 hr |
| Sep 26, 3:17 AM EDT | Areal Flood Warning | RNK | Alleghany, Craig, Giles | 5 hr |
| Sep 26, 5:06 AM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, Wythe, City of Galax | 3 hr |
| Sep 26, 6:19 AM EDT | Flash Flood Warning | RNK | Bland, Carroll, Giles, Grayson, Pulaski, Smyth and 3 more | 6 hr |
| Sep 26, 7:51 AM EDT | Areal Flood Warning | RNK | Grayson, Smyth, Tazewell | 48 hr |
| Sep 26, 7:55 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 14 hr |
| Sep 26, 7:57 AM EDT | Areal Flood Warning | RNK | Bland, Tazewell | 13 hr |
| Sep 26, 8:07 AM EDT | Areal Flood Warning | RNK | Giles, Pulaski | 13 hr |
| Sep 26, 8:29 AM EDT | Areal Flood Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 2 more | 5 hr |
| Sep 26, 9:05 AM EDT | River Flood Warning | RNK | Tazewell | 37 hr |
| Sep 26, 12:17 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 43 min |
| Sep 26, 12:29 PM EDT | Flash Flood Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe, City of Galax | 10 hr |
| Sep 26, 2:09 PM EDT | High Wind Warning | RNK | Bland, Carroll, Floyd, Grayson, Smyth, Tazewell and 2 more | 30 hr |
| Sep 26, 2:09 PM EDT | Wind Advisory | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 25 more | 30 hr |
| Sep 26, 2:16 PM EDT | Special Weather Statement | RNK | Alleghany | 44 min |
| Sep 26, 3:53 PM EDT | River Flood Warning | RNK | Pulaski, Wythe | 63 hr |
| Sep 26, 3:53 PM EDT | River Flood Warning | RNK | Carroll, Grayson, City of Galax | 59 hr |
| Sep 26, 3:53 PM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 3 days |
| Sep 26, 4:25 PM EDT | Special Weather Statement | RNK | Floyd | 35 min |
Nearby
Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.